MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50340
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an interventional procedure of a lower extremity, an advance 14 lp low profile balloon catheter¿s balloon ruptured.The patient¿s anatomy was moderately calcified.An unknown cook 5-french sheath was used during the procedure.An unspecified inflation device was used to inflate the balloon one time within a lesion in the superficial femoral/common femoral artery; however, the balloon ruptured within fifteen seconds, at six atmospheres.The balloon was not inflated within a stent, and blood was noted in the inflation device upon rupture.The balloon was allowed to return to ambient pressure, and negative pressure was maintained upon removal of the balloon catheter, which was removed by itself.Another balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient was not hospitalized, did not require any additional procedures, and did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = radiology technician.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an interventional procedure of a lower extremity, an advance 14 lp low profile balloon catheter¿s balloon ruptured.The patient¿s anatomy was moderately calcified.An unknown cook 5-french sheath was used during the procedure.An unspecified inflation device was used to inflate the balloon one time within a lesion in the superficial femoral/common femoral artery; however, the balloon ruptured within fifteen seconds, at six atmospheres.The balloon was not inflated within a stent, and blood was noted in the inflation device upon rupture.The balloon was allowed to return to ambient pressure, and negative pressure was maintained upon removal of the balloon catheter, which was removed by itself.Another balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient was not hospitalized, did not require any additional procedures, and did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The balloon was ruptured, and a tear was noted at 1.5-centimeters from the base of the bond, measuring approximately five millimeters in length.The catheter was blocked and unable to be leak tested.A document-based investigation evaluation was performed.A review of the device history record found two relevant non-conformances on eight devices from a sub-assembly lot; however, all affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although two relevant non-conformances were noted on a sub-assembly lot, all non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21027170
Report Number1820334-2024-01691
Device Sequence Number21093801
Product Code LIT
UDI-Device Identifier10827002503400
UDI-Public(01)10827002503400(17)270815(10)16208908
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50340
Device Catalogue NumberPTAX4-14-170-4-20
Device Lot Number16208908
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown